Alert archive / Connecticut / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 10, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Feb 25, 2016, 1:29 AM EST for Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region, Connecticut. It was in force for 61 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 25, 2016, 1:29 AM EST (06:29 UTC)
- Expired
- Feb 25, 2016, 2:30 AM EST
- In force
- 61 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
Counties Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT
The radar
The Brookhaven radar (KOKX), 73 km from the middle of the area, began a volume at 06:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 25, 1:40 AM EST | TSTM WND DMG | Durham, CT | MULTIPLE REPORTS OF TREES AND POWER LINES DOWN ACROSS MIDDLESEX COUNTY. POWER OUTAGES REPORTED. |
| Feb 25, 1:45 AM EST | MARINE TSTM WIND 49 | Madison, CT | |
| Feb 25, 1:55 AM EST | TSTM WND DMG | New Haven, CT | MULTIPLE REPORTS OF TREES AND POWER LINES DOWN. POWER OUTAGES REPORTED. |
| Feb 25, 2:10 AM EST | TSTM WND DMG | Salem, CT | MULTIPLE REPORTS OF TREES AND POWER LINES DOWN ACROSS NEW LONDON COUNTY. POWER OUTAGES REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 7:44 PM EST | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 6.5 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 479 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 529 m²/s²
- 0-3 km storm-relative helicity
- 504 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
108
WUUS51 KOKX 250629
SVROKX
CTC007-009-011-250730-
/O.NEW.KOKX.SV.W.0010.160225T0629Z-160225T0730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
129 AM EST THU FEB 25 2016
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MIDDLESEX COUNTY IN SOUTHERN CONNECTICUT...
EASTERN NEW HAVEN COUNTY IN SOUTHERN CONNECTICUT...
WESTERN NEW LONDON COUNTY IN SOUTHERN CONNECTICUT...
* UNTIL 230 AM EST
* AT 128 AM EST...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
MANCHESTER TO 10 MILES SOUTH OF BRANFORD...AND MOVING NORTHEAST AT
65 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
NORTH BRANDFORD AROUND 140 AM EST.
CLINTON AND NORTH MADISON AROUND 145 AM EST.
WESTBROOK AND KILLINGWORTH AROUND 150 AM EST.
CHESTER AROUND 155 AM EST.
EAST HADDAM...HADDAM...LAKE POCOTOPAUG--EAST HAMPTON AND NORTH LYME
AROUND 200 AM EST.
COLCHESTER...SALEM AND BOZRAH AROUND 210 AM EST.
LEBANON AROUND 215 AM EST.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE EAST
HAVEN...SAYBROOK MANOR...MILLINGTON...WEST HAVEN...DEEP RIVER...ESSEX...
MADISON...MOODUS...HIGGANUM AND FRANKLIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...DEADLY
LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 4171 7224 4166 7216 4166 7212 4133 7235
4136 7238 4132 7235 4127 7239 4127 7276
4124 7288 4129 7291 4130 7291 4123 7299
4157 7283 4156 7283 4158 7275 4164 7263
4165 7250 4158 7247 4160 7234
TIME...MOT...LOC 0628Z 221DEG 57KT 4178 7253 4113 7286
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 25, 1:15 AM EST, 14 minutes earlier.
Area forecast discussion, Feb 25, 1:15 AM EST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
115 AM EST THU FEB 25 2016
.SYNOPSIS...
A WARM FRONT HAS LIFTED NORTH OF THE REGION THIS EVENING. A COLD
FRONT WILL MOVE ACROSS LATE TONIGHT AS STRONG LOW PRESSURE PASSES
TO THE WEST. ANOTHER COLD FRONT WILL PASS THROUGH THURSDAY NIGHT.
HIGH PRESSURE WILL PASS TO THE SOUTH FRIDAY THROUGH SUNDAY. LOW
PRESSURE PASSES TO THE NORTH SUNDAY. ANOTHER LOW WILL APPROACH BY
EARLY TO MID NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
SEVERE THUNDERSTORM WATCH CANCELLED FOR THE LOWER HUDSON
VALLEY...NRN NJ...AND NYC. THE WATCH REMAINS IN EFFECT
FOR LOCATIONS TO THE EAST.
LINE OF STRONGEST CONVECTION NOW WORKING EAST ACROSS CENTRAL CT
AND THE EASTERN HALF OF LI...IN TANDEM WITH A STRONG LOW-LEVEL
JET WITH 925 MB WINDS OF 70 TO 80 KT. POTENTIAL STILL EXISTS FOR
DAMAGING WIND GUSTS ACROSS LI AND CT EAST OF BRIDGEPORT. EVEN
OUTSIDE OF THE STRONGEST CONVECTION WIND GUSTS UP TO 50 MPH ARE
STILL POSSIBLE IN THOSE AREAS UNDER THE WIND ADVISORY...MAINLY
ACROSS LI AND COASTAL CT.
LATEST HRRR MODEL HAS THE BULK OF THE RAIN MOVING EAST OF LONG
ISLAND/CONNECTICUT BY 09Z.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM FRIDAY/...
CONDITIONS DRY OUT BEHIND THE COLD FRONTAL PASSAGE THU
MORNING...AROUND DAYBREAK GIVE OR TAKE A COUPLE OF HOURS.
THERE COULD BE SCT SHOWERS THU WITH A DEEP-LAYERED CYCLONIC FLOW
AND A GUSTY SW FLOW. TEMPS WILL HOLD NEARLY STEADY IN THE UPPER
40S TO AROUND 50.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
AFTER ANALYSIS OF NWP MODELS ALOFT...IT APPEARS THAT CLOSED LOW
WOBBLES AROUND HUDSON BAY...AS SHORTWAVE ENERGY ROUNDS THE BASE OF
THE MAIN TROUGH AT VARIOUS TIMES DURING THIS TIME FRAME.
SFC HIGH PRESSURE BUILDS WELL TO THE SOUTH THROUGH FRIDAY BEHIND THE
FRONT WITH A TIGHT NW PRESSURE GRADIENT WEAKENING IN TIME.
VIGOROUS SHORTWAVE TROUGH TRAVERSES ACROSS CENTRAL CANADA...WITH A
DEEP SFC LOW TRACKING TOWARD HUDSON BAY...WELL TO OUR NORTH THIS
WEEKEND. IT APPEARS THAT THE COLD FRONT ASSOCIATED WITH THIS SYSTEM
APPROACHES...BUT DOES NOT MOVE THROUGH LATE THIS WEEKEND.
THEN ENERGY THAT MOVES ACROSS THE PACIFIC NORTHWEST...ONE OF THE
AFOREMENTIONED SHORTWAVES...QUICKLY MARCHES ACROSS THE
COUNTRY...WITH A SFC LOW RIDING ALONG THE FRONT. PER LATEST
GFS/ECMWF...THE LOW WILL TRACKS TO OUR NORTH MONDAY...WITH AN
ATTENDANT COLD FRONT MOVING THROUGH DURING THE DAY. HIGH PRESSURE
BUILDS...BUT ANOTHER LOW PRESSURE MAY APPROACH FROM THE MID WEST IN
WAA REGIME BY MID WEEK...WITH MODEL DIFFERENCES NOTED.
AS FOR SENSIBLE WEATHER...GENERALLY DRY CONDITIONS ARE ANTICIPATED.
NEXT CHANCE WOULD BE BRIEF SHOWERS MONDAY AHEAD OF THE FRONT.
COOLER...NEAR SEASONABLE TEMPS FRIDAY INTO SATURDAY WILL WARM
TO ABOVE NORMAL LEVELS SUNDAY AND MONDAY IN WAA AHEAD OF THE LOW.
BEHIND THE COLD FRONT...TEMPS SHOULD SETTLE BACK CLOSER TO
SEASONAL NORMS.
&&
.AVIATION /06Z THURSDAY THROUGH MONDAY/...
A TROUGH OF LOW PRESSURE APPROACHES AND PASSES THROUGH THIS MORNING.
SHOWERS/TSTMS/IFR/LLWS EAST OF CITY TERMINALS EXIT EARLY IN THE
FORECAST PERIOD. MVFR OTHERWISE INTO THE MORNING PUSH...THEN VFR BY
LATE MORNING. WINDS BCMG SW WITH GUSTS 25-30KT. CHC -SHRA IN THE
MORNING...BUT CONFIDENCE ONLY HIGH ENOUGH OVER KSWF TO INCLUDE IN
TAF.
.OUTLOOK FOR 06Z FRIDAY THROUGH MONDAY...
.THURSDAY NIGHT...VFR. DIMINISHING WINDS.
.FRIDAY...VFR. WEST WINDS BCMG NW 15-20 KT WITH 20-30 KT GUSTS.
.FRIDAY NIGHT...VFR. DIMINISHING WINDS.
.SATURDAY THROUGH SUNDAY...VFR.
.MONDAY...SUB-VFR POSSIBLE IN -SHRA.
&&
.MARINE...
GALE WARNING CONTINUES FOR ALL WATERS TONIGHT DUE TO A STRONG
SOUTHERLY JET AND CONVECTION MOVING ACROSS THE WATERS.
SCA CONDITIONS LIKELY ON THU DUE TO A STRONG SW FLOW BEHIND THE
COLD FRONTAL PASSAGE IN THE MORNING.
A DENSE FOG ADVISORY HAS BEEN ISSUED FOR ALL WATERS FOR TONIGHT...
AS HIGH DEW POINT AIR MOVES ACROSS RELATIVELY COOLER WATERS.
STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE AS WELL. SHOULD MOVE
FROM WEST TO EAST 10 PM TO 2 AM OR SO.
SW-W GALES EXPECTED LATE DAY THU INTO THU NIGHT...AND NEAR GALE
FORCE GUSTS IN NW FLOW ON FRIDAY. THESE WINDS WILL DIMINISH AS
THE PRESSURE GRADIENT LOOKS TO RELAX FRIDAY NIGHT INTO SATURDAY AS
THE WINDS BEGIN TO BACK TOWARD THE WEST/SW.
THESE WINDS INCREASE ONCE AGAIN AS THE WATERS REMAINS BETWEEN HIGH
PRESSURE WELL TO THE SOUTH...AND A FRONTAL BOUNDARY SETTLING TO
THE NORTH. AS LOW PRESSURE RIDES ALONG THIS FRONT MONDAY...THE
WINDS WILL REMAIN RATHER GUSTY FROM THE WEST/SW.
ROUGH OCEAN SEAS THURSDAY NIGHT GRADUALLY SUBSIDE FRIDAY THROUGH
THE WEEKEND. THE SEAS BUILD EARLY NEXT WEEK IN INCREASING SW FLOW.
&&
.HYDROLOGY...
POTENTIAL FOR ANOTHER 1 INCHES OF RAINFALL...HIGHEST TO THE NORTH
AND WEST OF NYC. LINE OF TSTMS MOVING IN COULD PRODUCE MUCH OF
THIS IN A SHORT PERIOD OF TIME. MINOR FLOODING OF POOR DRAINAGE
AREAS AND FLASHY RIVERS AND STREAMS ACROSS NRN NJ IS POSSIBLE.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY UNTIL 4 AM EST EARLY THIS MORNING FOR CTZ005>012.
NY...WIND ADVISORY UNTIL 4 AM EST EARLY THIS MORNING FOR NYZ070>075-
078>081-176>179.
NJ...NONE.
MARINE...DENSE FOG ADVISORY UNTIL 6 AM EST EARLY THIS MORNING FOR
ANZ330-335-338-340-345-350-353-355.
GALE WARNING UNTIL 6 AM EST EARLY THIS MORNING FOR ANZ330-335-
338-340-345-350-353-355.
&&Hazardous weather outlook, Feb 25, 12:40 AM EST, 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW YORK NY 1240 AM EST THU FEB 25 2016 NJZ002-004-006-103>108-NYZ067>069-260545- WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE- PUTNAM-ROCKLAND- 1240 AM EST THU FEB 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005>012-NYZ078>081-177-179-260545- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN NASSAU-SOUTHERN NASSAU- 1240 AM EST THU FEB 25 2016 ...WIND ADVISORY IN EFFECT UNTIL 4 AM EST EARLY THIS MORNING... ...SEVERE THUNDERSTORM WATCH 30 IN EFFECT UNTIL 2 AM EST EARLY THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ070>075-176-178-260545- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHERN QUEENS- SOUTHERN QUEENS- 1240 AM EST THU FEB 25 2016 ...WIND ADVISORY IN EFFECT UNTIL 4 AM EST EARLY THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ350-353-355-260545- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1240 AM EST THU FEB 25 2016 ...GALE WARNING IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... ...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... ...SEVERE THUNDERSTORM WATCH 30 IN EFFECT UNTIL 2 AM EST EARLY THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. SEVERE THUNDERSTORM WATCH. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ338-260545- NEW YORK HARBOR- 1240 AM EST THU FEB 25 2016 ...GALE WARNING IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... ...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-340-345-260545- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 1240 AM EST THU FEB 25 2016 ...GALE WARNING IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... ...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... ...SEVERE THUNDERSTORM WATCH 30 IN EFFECT UNTIL 2 AM EST EARLY THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. SEVERE THUNDERSTORM WATCH. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Local storm report, Feb 24, 11:27 PM EST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1127 PM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1124 PM NON-TSTM WND DMG DANBURY 41.40N 73.47W
02/24/2016 FAIRFIELD CT SOCIAL MEDIA
WIRES DOWN ON SHELTER ROCK ROAD BETWEEN JANSEN STREET
AND CROSS STREET.
&&
FEBLocal storm report, Feb 24, 11:56 PM EST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1156 PM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1143 PM FLASH FLOOD WESTFIELD 40.65N 74.34W
02/24/2016 UNION NJ TRAINED SPOTTER
VEHICLE STALLED IN FLOOD WATER ON MASSACHUSETTS STREET.
&&
FEBLocal storm report, Feb 25, 12:09 AM EST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1209 AM EST THU FEB 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1126 PM NON-TSTM WND DMG BETHEL 41.37N 73.41W
02/24/2016 FAIRFIELD CT EMERGENCY MNGR
MULTIPLE REPORTS OF TREES AND WIRES DOWN INCLUDING
WALNUT HILL ROAD...PUTNAM PARK ROAD...SOUTH STREET...AND
CHESTNUT STREET.
&&
FEBLocal storm report, Feb 25, 12:23 AM EST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1223 AM EST THU FEB 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1129 PM NON-TSTM WND DMG NEWBURGH 41.50N 74.02W
02/24/2016 ORANGE NY SOCIAL MEDIA
TREES DOWN ON CARS AT THE INTERSECTION OF 9W AND
CHESTNUT LANE.
&&
FEBLocal storm report, Feb 25, 12:50 AM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1250 AM EST THU FEB 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM TSTM WND GST LARCHMONT 40.93N 73.75W
02/24/2016 M67 MPH WESTCHESTER NY WXFLOW
&&
FEBLocal storm report, Feb 25, 1:13 AM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
113 AM EST THU FEB 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0111 AM TSTM WND GST STONY BROOK 40.91N 73.13W
02/25/2016 M67 MPH SUFFOLK NY TRAINED SPOTTER
SEVERAL BRANCHES DOWN THROUGHOUT THE NEIGHBORHOOD OF
WEST MEADOW BEACH
&&
ALThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 11:26 PM EST | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 64 min |
| Feb 25, 12:38 AM EST | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region | 52 min |
| Feb 25, 1:58 AM EST | Severe Thunderstorm Warning | OKX | Lower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region | 47 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.